Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 14, 2007, 5:58 PM CDT for DeWitt County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 5:58 PM CDT (22:58 UTC)
- Expired
- Mar 14, 2007, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 142259 FFWEWX TXC123-150100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 558 PM CDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... DEWITT * UNTIL 800 PM CDT * AT 558 PM CDT...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATE FLASH FLOOD PRODUCING RAINFALL IS OCCURRING ACROSS SOUTHERN DEWITT COUNTY SOUTH OF CUERO NEAR ARNECKEVILLE. RAINFALL RATES OF OVER AN INCH PER HOUR WERE INDICATED WITHIN THIS THUNDERSTORM CLUSTER. * LOCATIONS IN THE WARNING INCLUDE CUERO WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2884 9731 2894 9713 2915 9702 2910 9746 $$
2 follow-up statements
000 WGUS74 KEWX 142325 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 625 PM CDT WED MAR 14 2007 TXC123-150100- DEWITT TX- 625 PM CDT WED MAR 14 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR DEWITT COUNTY... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A WEAKENING AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHEASTERN DEWITT COUNTY. HOURLY RAINFALL RATES CONTINUE NEAR ONE INCH. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2884 9731 2894 9713 2915 9702 2910 9746 $$
000 WGUS74 KEWX 150023 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 720 PM CDT WED MAR 14 2007 TXC123-150030- DEWITT TX- 720 PM CDT WED MAR 14 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DEWITT COUNTY... AT 720 PM SHOWER ACTIVITY HAD MOVED SOUTH OF THE WARNED AREA. WITH NO ADDITIONAL SIGNIFICANT RAINS EXPECTED TONIGHT, THE FLASH FLOOD THREAT HAS DIMINISHED AND THE WARNING CANCELLED. LAT...LON 2884 9731 2894 9713 2915 9702 2910 9746 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:55 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 14, 3:55 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 PM CDT WED MAR 14 2007 .DISCUSSION... A CONTINUED CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS POSSIBLE THE REST OF THE AFTERNOON MAINLY ALONG AND TO THE EAST OF A AUSTIN TO KARNES CITY LINE. WILL CONTINUE WITH SEVERE THUNDERSTORMS WATCH 62 FOR FAYETTE...LEE...AND LAVACA COUNTIES THROUGH 7 PM. TO THE WEST...MORE STABLE CONDITIONS CONTINUE TO EVOLVE FROM THE WEST...SO EXPECT LOW CLOUDS AND PATCHY FOG TO MIX OUT TO PARTLY CLOUDY SKIES LATER THIS AFTERNOON OR EVENING. MORE STABLE CONDITIONS CONTINUING TO EVOLVE FROM THE WEST TONIGHT AND THURSDAY MORNING WITH DRY AIR ALOFT. THIS WILL HELP FOG TO FORM AGAIN...THEN EXPECT THE FOG TO MIX OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY...AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING WEATHER SYSTEM. A PARTLY CLOUDY DAY IS EXPECTED SATURDAY FOLLOWED BY INCREASING CLOUDS SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS RETURN AND INCREASE. MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING UP NEXT WEEK...MAR 19 TO MAR 24. ONE WINDOW COULD COME IN THE MIDDLE TO LATE PART OF NEXT WEEK AND ANOTHER WINDOW FOR RAIN SHOWS UP IN THE FOLLOWING WEEK IN A MARCH 27/28 TO MARCH 30TH. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 82 57 69 49 / 10 - 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 53 82 54 69 46 / 10 - 10 10 10 DEL RIO INTL AIRPORT 55 87 58 74 55 / 10 - 10 10 10 SAN ANTONIO INTL AIRPORT 56 82 57 72 52 / 10 - 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 62 THROUGH 7 PM CST FOR LEE... FAYETTE AND LAVACA COUNTIES. && 08/25
Hazardous weather outlook, Mar 14, 5:53 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 AM CDT WED MAR 14 2007 TXZ171>173-183>194-202>209-217>225-228-151100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 553 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER THE EASTERN HILL COUNTRY AND AREAS EAST OF THE I-35 CORRIDOR. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH PRIMARY THREATS FOR LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE...BUT MOST AREAS SHOULD EXPECT AMOUNTS LESS THAN ONE-QUARTER INCH. LATE TONIGHT...AREAS OF DENSE FOG IS EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 31 min |
| Mar 13, 9:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| Mar 14, 11:06 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 54 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.